Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Took a flu shot, itching skin, swollen spot, bumps in hand, took benadryl. Serious?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 1337 Questions
My daughter is almost 9. Yesterday morning she had her flu shot. Today, her skin started itching and the arm where she got her shot is swollen. Tonight the itching is causing some bumps on her hands and belly. I gave her some benadryl, and now almost three hours later, the swelling on her is going down and the rash on her hands are hardly showing, but her the rash on her legs and feet have increased and are still very itchy. Should i be concerned?
Posted Sun, 22 Apr 2012 in Asthma and Allergy
Answered by Dr. Mohammed Tauseef 14 minutes later

Thank you for the Query.

I would like to know few more things which would help me in suggesting you better:

1.) Does she have fever?
2.) Does she complain of Muscle ache, headache or fatigue?

I would like to let let you know that these are the side effects of the Shot and there is no cause to worry as the symptoms will gradually subside on their own in 3 to 5 days without any treatment.

You should be concerned if the symptoms persist and keep on increasing in severity beyond a week. For severe itching, you can apply calamine lotion over the rashes which will symptomatically reduce the itching, if it doesn't help, you should be seeing her Pediatrician at the earliest.

Hope I have answered your Query, I will be available to answer your follow up Queries.

Wish your Daughter Good Health.

Take Care.

Dr. Mohammed Tauseef.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor